Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 217, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2004, 4:56 PM EDT for Polk County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2004, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 14, 2004, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 144 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:52 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 14, 2:52 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 252 PM EDT WED JUL 14 2004 .SHORT TERM...(TONIGHT THROUGH THURSDAY)...WHAT A BUSY DAY THIS HAS BEEN. AROUND 230 PM EDT...SEVERE THUNDERSTORM WATCH ISSUED FOR OUR SW COUNTIES AND WILL RUN THROUGH 8PM. THIS CHANGES THE CURRENT FORECAST DRAMATICALLY. PREVIOUS THOUGHT WAS THAT WE WOULD BE MAINLY CONVECTION FREE BUT AS THE ATMOSPHERE HAS DESTABILIZED THIS AFTERNOON...HAVE SEEN CONVECTION RAPIDLY DEVELOP IN THE VERY MOIST AIRMASS LOCATED OVER SOUTHERN TN. DEWPOINTS AT CHATTANOOGA ARE ALREADY IN THE LOW 70S AND WARMER STILL BACK TO THE SOUTH. LIFTED INDICIES FROM THE MSAS SHOW A SEVERELY UNSTABLE AIRMASS WITH VALUES IN THE -8 TO -10 RANGE. WITH SOME MIDLEVEL DRYING TAKING PLACE THROUGHOUT THE DAY...WILL LIKELY SEE THE MAIN THREAT FROM THESE +TSRA TO BE STRONG DAMAGING WINDS. COULD SEE SOME HAIL AS WELL WITH ALREADY ONE REPORT COMING FROM MIDDLE TENNESEE OF QUARTER SIZE HAIL. FOR TOMORROW...THE FRONT WILL PASS THROUGH THE AREA AND WILL DRY US OUT SIGNIFICANTLY. AS SUCH...HAVE NOT INCLUDED ANY POPS AS THE AIRMASS IS VERY DRY ABOVE H7. FOR TEMPS...HAVE GONE A LITTLE COOLER TONIGHT UP NORTH THAN LAST NIGHT AS WILL SEE MORE CLEARING. HOWEVER...TO THE SOUTH HAVE FOLLOWED PERSISTENCE AS MORE CLOUD COVER AND TSRA ACTIVITY WILL KEEP MOISTURE LEVELS HIGH AND TEMPERATURE VALUES ACCORDINGLY ELEVATED. WITH NO MOS TO GO OFF TODAY...AS SAID...PERSISTENCE USED FOR THE SOUTH AND EXPERIENCE USED ELSEWHERE WITH THIS ATYPICAL SUMMERTIME FROPA. .LONG TERM...SFC DP BOUNDARY WILL LAY ACROSS S PART OF CWA THROUGH SAT BUT BETTER FOCUSING MECHANISM FOR CONVECTION WILL BE WELL S OF E TN. PWS DROP TO NEAR NORMAL OR BELOW NORMAL NE AREAS. NW FLOW PERSISTS ALOFT UNTIL UPR LOW DROPS DOWN FM OH RVR VLY AND FLOW ALOFT BECOMES SWRLY BY MON. UPR LOW AXIS SITS OVR AREA TUE AND WED SO CLD CVR AND POPS MAY BE UNDERDONE IN CURRENT PACKAGE ESPECIALLY FOR NE AREAS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 89 65 88 / 30 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 86 64 85 / 20 10 10 10 OAK RIDGE, TN 66 85 63 86 / 20 10 10 10 TRI CITIES AIRPORT, TN 61 81 58 83 / 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... WWA INFORMATION... TN...SEVERE THUNDERSTORM WATCH 632 IN EFFECT UNTIL 8PM EDT FOR SOUTHEAST TN. NC...NONE. VA...NONE. && HW/KG/SON
Hazardous weather outlook, Jul 14, 5:30 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT WED JUL 14 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:46 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 29 min |
| Jul 13, 11:01 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Roane | 29 min |
| Jul 13, 11:04 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea, Sequatchie | 41 min |
| Jul 13, 11:26 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Roane | 19 min |
| Jul 13, 11:30 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Marion, Meigs | 45 min |
| Jul 13, 11:34 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 41 min |
| Jul 13, 11:37 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Knox, Union | 38 min |
| Jul 13, 11:49 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe, Polk | 41 min |
| Jul 14, 12:07 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 38 min |
| Jul 14, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Sevier | 44 min |
| Jul 14, 12:19 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 41 min |
| Jul 14, 12:20 AM EDT | Severe Thunderstorm Warning | MRX | Hancock | 40 min |
| Jul 14, 12:30 AM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 45 min |
| Jul 14, 12:34 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 41 min |
| Jul 14, 8:08 AM EDT | Severe Thunderstorm Warning | MRX | Scott | 67 min |
| Jul 14, 8:16 AM EDT | Severe Thunderstorm Warning | MRX | Morgan | 59 min |
| Jul 14, 8:29 AM EDT | Severe Thunderstorm Warning | MRX | Campbell | 61 min |
| Jul 14, 8:43 AM EDT | Severe Thunderstorm Warning | MRX | Anderson | 62 min |
| Jul 14, 3:06 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 39 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 67 min |
| Jul 14, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 65 min |
| Jul 14, 3:44 PM EDT | Tornado Warning | MRX | Polk | 46 min |
| Jul 14, 3:49 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 56 min |
| Jul 14, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 55 min |
| Jul 13, 11:58 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 47 min |
| Jul 14, 12:27 AM EDT | Severe Thunderstorm Warning | MRX | Scott, Wise, City of Norton | 48 min |
| Jul 14, 12:26 AM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 49 min |
| Jul 14, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.